MAUDE Adverse Event Report: Abbott Laboratories CELL-DYN Ruby; Counter, differential cell

Abbott Laboratories CELL-DYN Ruby; Counter, differential cell
Catalog Number 08H67-01
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely decreased hemoglobin (hgb) results by the cell dyn ruby analyzer for a 82yrs old female patient.The results provided were: on (b)(6) 2026 sid (b)(6) hemoglobin: initial=6.44 g/dl /repeated=6.31 g/dl redrawn and repeated sid (b)(6)=10.1 g/dl.On (b)(6) 2026=9.4 g/dl on (b)(6) 2026=10.2 g/dl on (b)(6)2026=11.0 g/dl on (b)(6) 2026=12.3 g/dl on (b)(6) 2026=10.7 g/dl there was no reported impact to patient management.
 
Event or Problem Description
The customer observed falsely decreased hemoglobin (hgb) results by the cell dyn ruby analyzer for a 82yrs old female patient.The results provided were: on (b)(6)2026 sid (b)(6) hemoglobin: initial=6.44 g/dl /repeated=6.31 g/dl.Redrawn and repeated sid (b)(6) =10.1 g/dl.On (b)(6)2026=9.4 g/dl.On (b)(6)2026=10.2 g/dl.On (b)(6)2026=11.0 g/dl.On (b)(6)2026=12.3 g/dl.On (b)(6)2026=10.7 g/dl.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a patient information: refer to section b5 for complete patient information.All available patient information was included.Additional patient details are not available.
 
Additional Manufacturer Narrative
Data and information provided by the customer were reviewed and support the complaint issue.No instrument troubleshooting has been performed, and sample integrity cannot be ruled out as a contributing factor to the reported result discrepancy due to the difficulties encountered during sample collection.Review of the instrument service history found no subsequent complaints for discrepant patient hemoglobin results.There were no additional service or complaint issues on or around the date this complaint was initiated that may have contributed to this issue.A review of complaints and trending data for cell-dyn ruby analyzer did not identify any similar issues related to the current issue.A review of the manufacturing documentation did not identify any non-conformances and potential non-conformances related to the current issue.Labeling was reviewed and found to be adequate.Based on the available information, no systemic issue or deficiency of the cell-dyn ruby analyzer for serial number (b)(6) was identified.

Brand Name
CELL-DYN Ruby
Common Device Name
Counter, differential cell
Manufacturer (Section D)
Abbott Laboratories
647 almanor ave.
sunnyvale CA 94085
Manufacturer (Section G)
Abbott Laboratories
647 almanor ave.
sunnyvale CA 94085
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
+49()6122582960
MDR Report Key50601572
Report Number2919069-2026-00008
Device Sequence Number16129888
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date09/04/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age82 YR
Patient SexFemale